Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 24, 2021, 4:28 PM CDT for Cullman County, Marshall County, Morgan County, Alabama. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 24, 2021, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cullman County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:30 PM CDT | HAIL 1 | Eva, AL | QUARTER-SIZE HAIL REPORTED BY PUBLIC CALLER IN EVA. |
| Apr 24, 4:33 PM CDT | HAIL 1 | 3 Ne Baileyton, AL | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 24, 4:35 PM CDT | HAIL 1 | 2 Sw Arab, AL | PUBLIC CALLER REPORTED QUARTER-SIZE HAIL IN THE ARAB-JOPPA AREA. |
| Apr 24, 4:50 PM CDT | HAIL 2 | 2 Sw Guntersville, AL | HAIL OF 2 INCHES IN DIAMETER REPORTED BY A COCORAHS OBSERVER IN GUNTERSVILLE. REPORTED SHREDDED LEAVES AND CAR DENTS. TIME LISTED FROM THE OBSERVER. |
| Apr 24, 4:55 PM CDT | HAIL 1.75 | 7 Sw Guntersville, AL | GOLF BALL SIZED HAIL REPORTED IN BROWNS VALLEY IN GUNTERSVILLE. TIME ESTIMATED BASED ON RADAR. |
| Apr 24, 5:00 PM CDT | HAIL 1.5 | 1 Sw Guntersville, AL | NEWS STATION GOT REPORT OF PING-PONG BALL SIZE HAIL IN GUNTERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WUUS54 KHUN 242128
SVRHUN
ALC043-095-103-242215-
/O.NEW.KHUN.SV.W.0037.210424T2128Z-210424T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
428 PM CDT Sat Apr 24 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Marshall County in northeastern Alabama...
Northeastern Cullman County in north central Alabama...
Southeastern Morgan County in north central Alabama...
* Until 515 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located 10 miles northwest
of Holly Pond, or 11 miles northeast of Cullman, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albertville, Guntersville, Arab, Grant, Baileyton, Eva, Union
Grove, McVille, Hulaco and Columbus City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 8677 3437 8681 3453 8614 3452 8615
3453 8611 3445 8609 3440 8612 3426 8611
3423 8643 3426 8644 3426 8649 3425 8650
3425 8652 3423 8652 3421 8655
TIME...MOT...LOC 2127Z 258DEG 39KT 3430 8671
HAIL...1.00IN
WIND...60MPH
$$
RSB2 follow-up statements
421
WWUS54 KHUN 242151
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
451 PM CDT Sat Apr 24 2021
ALC043-103-242200-
/O.CAN.KHUN.SV.W.0037.000000T0000Z-210424T2215Z/
Cullman AL-Morgan AL-
451 PM CDT Sat Apr 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CULLMAN AND
SOUTHEASTERN MORGAN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3426 8644 3426 8645 3427 8645 3427 8646
3429 8646 3429 8647 3440 8648 3443 8611
3440 8612 3426 8611 3423 8643
TIME...MOT...LOC 2150Z 269DEG 41KT 3431 8639
$$
ALC095-242215-
/O.CON.KHUN.SV.W.0037.000000T0000Z-210424T2215Z/
Marshall AL-
451 PM CDT Sat Apr 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL MARSHALL COUNTY...
At 450 PM CDT, a severe thunderstorm was located near Arab, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Albertville, Guntersville, Arab, Union Grove, McVille, Hustleville,
Rabbit Town, Lake Guntersville St Park and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3426 8644 3426 8645 3427 8645 3427 8646
3429 8646 3429 8647 3440 8648 3443 8611
3440 8612 3426 8611 3423 8643
TIME...MOT...LOC 2150Z 269DEG 41KT 3431 8639
HAIL...1.00IN
WIND...60MPH
$$
RSB628
WWUS54 KHUN 242159
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
459 PM CDT Sat Apr 24 2021
ALC095-242215-
/O.CON.KHUN.SV.W.0037.000000T0000Z-210424T2215Z/
Marshall AL-
459 PM CDT Sat Apr 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL MARSHALL COUNTY...
At 458 PM CDT, a severe thunderstorm was located over Guntersville,
moving east at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Albertville, Guntersville, McVille, Hustleville, Rabbit Town, Lake
Guntersville St Park, Mountain View and High Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3424 8631 3441 8636 3443 8611 3440 8612
3426 8611
TIME...MOT...LOC 2158Z 256DEG 43KT 3435 8625
HAIL...1.50IN
WIND...60MPH
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:22 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 1:22 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 122 PM CDT Sat Apr 24 2021 .NEAR TERM...(Tonight) Issued at 121 PM CDT Sat Apr 24 2021 Showers and thunderstorms that will develop this afternoon will be exiting our eastern counties around 00Z. Will carry a PoP in these areas into mid evening just in case this trend is too fast. The upper trough and cold front will shift quickly east overnight, with a decent and north flow may gust at 15-20 mph at times. Low clouds will envelop the area behind the front with modest cold advection. Lows should be in the middle to upper 40s. .SHORT TERM...(Sunday through Monday) Issued at 121 PM CDT Sat Apr 24 2021 A long awaited dry and warmer trend in the weather is foreseen beginning Sunday but lasting into next week. For Sunday and Monday specifically, a surface through mid level ridge axis will shift east into the Southeast U.S. Low level flow will become southerly and temperatures at 8h will warm into the 8-10C range Sunday and into the 13-16C range Monday. This will bring highs in the upper 60s to lower 70s Sunday to the upper 70s to lower 80s on Monday. Patchy fog will be possible Monday morning. .LONG TERM...(Monday night through Friday) Issued at 121 PM CDT Sat Apr 24 2021 High temperatures will continue a warming trend through mid to late week. Highs should be in the lower 80s for most areas, possibly nearing 85 Tuesday and Wednesday in northwest Alabama. The medium range models are showing a strong upper ridge in the Gulf of Mexico through the lower Atlantic coastal areas on Wednesday into Thursday. Then, model differences appear with the Canadian and ECMWF keeping the upper lows in the Great Lakes and TX/Mexican plateaus unphased. This would bring a deeper eastern U.S. trough in the northern stream southeast, along with a late week cold front. This appears to be more favored. The GFS loosely phases the lows into a stronger trough and cold front Thursday night into Friday which appears less certain given the strength of the Gulf of Mexico ridge this week. In either case, low PoPs will be mentioned Thursday into Friday before drying takes place by Friday night into Saturday (Day 8). Lows by Saturday morning may drop back into the upper 40s to lower 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1130 AM CDT Sat Apr 24 2021 Ceilings in the 020-030agl range (MVFR) may lift or scattered into the 030-035agl range (VFR). This is not a certainty, so have opted to keep the layer as a ceiling for now. Isolated to scattered SHRA and possibly TSRA are expected to develop after 20Z in northwest into north central AL. However, due to uncertainty on TSRA, have opted for VCSH at this time from 21-23Z at KMSL and 22-01Z at KHSV. A frontal passage will shift the wind from southwest to northwest this evening with low ceilings below 010agl (IFR) expected to move in. Clearing of these clouds is expected late Sunday morning by 15-17Z with a return to VFR conditions. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...17 LONG TERM...17 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 24, 1:34 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 134 PM CDT Sat Apr 24 2021 ALZ001>010-016-TNZ076-096-097-250945- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 134 PM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening. A few of these storms could become strong to severe in intensity. Large hail and damaging wind gusts will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A strong storm system will approach the Tennessee Valley late this week. Scattered thunderstorms will be possible Thursday through Friday, depending on the timing of this system and its associated cold front. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 3:52 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Huntsville AL
352 PM CDT Sat Apr 24 2021
ALZ004-007-016-242115-
Lawrence AL-Morgan AL-Cullman AL-
352 PM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN...
SOUTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 415 PM
CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Addison, or 9 miles north of Arley, moving east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cullman, Hartselle, Falkville, Baldwin, Vinemont, Somerville, West
Point, Eva, Cole Springs and Battleground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3430 8711 3430 8726 3448 8674 3422 8664
3413 8711
TIME...MOT...LOC 2052Z 251DEG 40KT 3422 8719
RSBSpecial weather statement, Apr 24, 3:58 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Huntsville AL 358 PM CDT Sat Apr 24 2021 ALZ002-004-005-007-242130- Lawrence AL-Morgan AL-Limestone AL-Colbert AL- 358 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIMESTONE...EASTERN COLBERT...NORTHWESTERN MORGAN AND CENTRAL LAWRENCE COUNTIES UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near Town Creek, or 10 miles northwest of Moulton, moving east at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Athens, Trinity, Town Creek, Courtland, Tanner, North Courtland, Hillsboro, Mooresville and Chalybeate Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3449 8747 3467 8753 3484 8695 3458 8687 TIME...MOT...LOC 2057Z 255DEG 40KT 3460 8742 RSB
Special weather statement, Apr 24, 4:01 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Huntsville AL 401 PM CDT Sat Apr 24 2021 ALZ004>007-242130- Lawrence AL-Madison AL-Morgan AL-Limestone AL- 401 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON... SOUTHEASTERN LIMESTONE...NORTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 430 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near Moulton, moving east at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Madison, Hartselle, Moulton, Priceville, Trinity, Triana, Huntsville International Airport, Somerville and Mooresville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. && LAT...LON 3436 8726 3453 8731 3469 8677 3443 8669 TIME...MOT...LOC 2100Z 255DEG 37KT 3447 8720 RSB
Special weather statement, Apr 24, 4:08 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Huntsville AL 408 PM CDT Sat Apr 24 2021 ALZ006-009-TNZ076-096-097-242200- Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN- 408 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN MADISON...SOUTH CENTRAL MOORE...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 500 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near Hazel Green, or 8 miles northwest of Meridianville, moving east at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winchester, Meridianville, Moores Mill, Hazel Green, Decherd, Cowan, Huntland, New Market, Harvest and Tims Ford Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3484 8671 3501 8678 3524 8606 3499 8596 TIME...MOT...LOC 2108Z 252DEG 37KT 3495 8667 RSB
Local storm report, Apr 24, 4:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 6 WSW WEST POINT 34.21N 87.05W
04/24/2021 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER-SIZE HAIL REPORTED IN THE JONES
CHAPEL AREA OF NW CULLMAN COUNTY.
&&
LMLocal storm report, Apr 24, 4:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
422 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 SSE TOWN CREEK 34.57N 87.37W
04/24/2021 E1.00 INCH LAWRENCE AL EMERGENCY MNGR
QUARTER-SIZE HAIL REPORTED IN THE LOOSIER
AREA.
&&
LMThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:31 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Apr 24, 3:52 PM CDT | Special Weather Statement | HUN | Morgan | 23 min |
| Apr 24, 3:58 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 32 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | HUN | Morgan | 29 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 24 min |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 35 min |
| Apr 24, 4:33 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Apr 24, 4:39 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison | 38 min |
| Apr 24, 4:41 PM CDT | Special Weather Statement | HUN | Cullman | 19 min |
| Apr 24, 4:48 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 27 min |
| Apr 24, 5:05 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 25 min |
| Apr 24, 5:07 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 23 min |
| Apr 24, 5:18 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 18 min |
| Apr 24, 5:31 PM CDT | Special Weather Statement | HUN | DeKalb | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.